MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The user facility discarded the device.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, when the needle is extended out fluid it cannot be pushed through, when needle is in the in position fluid can be pushed through.Device operating backwards reported oca sales representative.The issue found during an unknown event.There was no patient harm or injury reported due to the event.No user injury was reported.This report is related to a report with patient identifier (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The customer returned 7 brand new devices with this lot number for inspection.Each injector was inspected and found no abnormalities on the overall appearance.Needles and tube sheath are in good condition.To perform functional inspection, the slider was slowly pushed/pulled to extend or retract the needle smoothly.A test syringe was also used to inject water into the injection port, observed that fluid was able to expel out when the needle was in or out of the sheath without an issue.No water leak from the tube sheath during water injection.Based on the evaluation findings, the reported complaint was not confirmed.However, olympus observed that the user report of ¿when needle is extended out fluid cannot be pushed through, when needle is in the in position fluid can be pushed through¿ could be replicated only if the handle slider was pushed fast with a strong force to extend the needle, then the needle tube could become damaged causing fluid to not come out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, possible causes may include that the issue occurred due to the compressive bucking on the needle tube.A definitive root cause cannot be identified.This issue is covered in the instructions for use: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
Update to h4 device manufacture date.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13556880
Report Number8010047-2022-03180
Device Sequence Number14420105
Product Code FBK
UDI-Device Identifier04953170422638
UDI-Public04953170422638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number11V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer06/07/2022
08/03/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date07/06/2022
08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown